• Radiation Burn to the lower lumbar spine

    Asked by Sylvertng on Thursday, December 19, 2013

    Radiation Burn to the lower lumbar spine

    While going through radiation beam therapy for prostate cancer, I received a burn to my spine at the L5 & S1. I ended up with a blood clot in my left leg. I also started having balance issues. I have recently been fitted for custom leg braces, knee brace. I also have severe back pain in the affected area. My question is, has anyone received a burn like this? Did they get their balance back? What were the treatments for an injury such as this. I have spoken to a Doctor in physical medicine and rehabilitation and doesn't know of any treatments to get my balance back. I also have Drop Foot on my left foot for the last 34 years from a perineal nerve injury that is non responsive to therapy. Please help!!!!!

    1 Answer from the Community

    • meyati's Avatar
      meyati

      Hi, I don't have your problem, but I have nerve damage from other things. I also have balance problems caused by Surfer's ear. Have you gone to a neurologist or ENT about the balance problems? How long has it been since you finished radiation? Another question-thought-- some of your meds might be causing the balance problems-if nothing else-take all of your meds to a pharmacist- and see what could be causing balance problems. Tylenol causes balance problems for me. Once I lost my hearing. My son, a seacook, came home, and told me to stop taking the newest med. Didn't make any difference. Then he had me stop the next med-and I had my hearing back in a week-and it was good in 2 weeks. The prescription med had tylenol in it. It acted with another ingredient to really whack me out. The doctors weren't any help, but it was a rural community. If you are taking Gabapentin for the pain and nerves- balance can be a problem-for some reason GABA doesn't bother me. Bones heal from burns caused by electric, so your bones should heal up-it's just a slow process. an orthopedist is good for bone burns.

      Good luck

      almost 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenocarcinoma, prostate cancer questions.  Also, don't forget to check out our Adenocarcinoma, Prostate Cancer page.